Thunderstorm Wind, Giles
- When
- May 3, 2:20 PM CST
- Where
- Giles County, Campbellsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.333, -87.133
Tree was blown down.
6 thunderstorm wind, 3 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 3, 9:15 AM CST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1015 AM CDT WED MAY 3 2006 .DISCUSSION... SFC FRONT IS SITTING JUST TO THE NW ALONG A LINE FROM NWRN OHIO SWWD TO NRN AR. THIS FEATURE IS EXPECTED TO MOVE SLOWLY SEWD TODAY WITH SCT TSTMS ALONG AND SE OF THE FRONT. THE BETTER AIR SEEMS TO BE FURTHER SOUTH...THUS SELS SLGT RISK AREA IS CENTERED ALONG A LINE FROM EXTREME SERN TN TO SRN AR. CURRENT FORECAST IS CALLING FOR 70 PCT CHANCE OF RAIN. I NOTICED THAT THE LATEST FWC IS SHOWING A 23 PCT CHANCE FOR BNA THIS AFTERNOON. MORNING SOUNDING IS SHOWING A STRONG INVERSION AT 660MB WITH THE USUAL MORNING SFC INVERSION. ONLY REFLECTORS CURRENTLY ON RADAR ARE OVER SRN PORTION OF THE MIDSTATE. WILL LEAVE THE CURRENT FORECAST ALONE FOR NOW...BUT MAY ATTEMPT LATER ON THE INTRODUCE A POP GRADIENT FROM NW TO SE TO INDICATE THE BETTER CHANCE OF PRECIP TO THE SE. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && JLM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 920 AM CDT WED MAY 3 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-041030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 920 AM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT WILL INCREASE THE CHANCE FOR THUNDERSTORMS LATE TODAY AND TONIGHT. A FEW STRONG STORMS COULD DEVELOP...ESPECIALLY OVER THE NORTHWEST COUNTIES OF THE MID STATE. HEAVY DOWNPOURS...HAIL AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UNSETTLED WEATHER WILL AFFECT THE REGION THURSDAY THROUGH SATURDAY AS A SERIES OF DISTURBANCES INTERACTS WITH A LINGERING FRONT. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE WEDNESDAY NIGHT THROUGH SATURDAY. BOYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT WED MAY 3 2006 TNZ005>007-022>027-056>061-093>095-031945- BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS- LAWRENCE-LEWIS-MARSHALL-MAURY-MONTGOMERY-PERRY-ROBERTSON-STEWART- WAYNE-WILLIAMSON- 215 PM CDT WED MAY 3 2006 ...SEVERE THUNDERSTORMS IN SOUTHERN MIDDLE TENNESSEE... AT MID AFTERNOON...SEVERE THUNDERSTORMS HAVE DEVELOPED QUICKLY IN SOUTHERN MIDDLE TENNESSEE. THIS WILL BE THE TREND FOR THE NEXT SEVERAL HOURS...AS INSTABILITY... DEEP MOISTURE ALONG WITH MAXIMUM AFTERNOON HEATING TAKE PLACE. THE MAIN AREA OF CONCERN FOR THE NEXT SEVERAL HOURS WILL BE THE WEST HALF OF MIDDLE TENNESSEE...GENERALLY ALONG AND WEST OF INTERSTATE 65. BOYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 302 PM CDT WED MAY 3 2006 TNZ005>007-022>027-056>061-093>095-032030- BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS- LAWRENCE-LEWIS-MARSHALL-MAURY-MONTGOMERY-PERRY-ROBERTSON-STEWART- WAYNE-WILLIAMSON- 302 PM CDT WED MAY 3 2006 ...STRONG STORMS IN SOUTHERN MIDDLE TENNESSEE... AT 3 PM...STRONG THUNDERSTORMS ARE MOVING THROUGH SOUTHERN MIDDLE TENNESSEE FROM...SUMMERTOWN...ETHRIDGE INTO GILES COUNTY ALONG HIGHWAY 166 AND INTO THE PULASKI AREA. THESE STORMS HAVE BEEN PULSING DURING THE LAST HALF HOUR. EXPECT WINDS TO 45 MPH...PEA TO MARBLE SIZE HAIL WITH THESE STORMS. RAPID INTENSIFICATION CAN OCCUR AT ANY TIME WITH THESE TYPE OF STORMS...AND LATER WARNINGS MAY BE NEEDED. BOYD
The Northeast Alabama radar (KHTX), 105 km away, was scanning. The volume nearest the first event began at 20:20 UTC.
6 thunderstorm wind, 3 hail, 1 flash flood. Local standard time, as filed.
Tree was blown down.
Tree was down.
Trained spotter estimated winds to be 60 mph.
Water came up quickly and made low water bridges impassable south of U.S. Highway 64 in the southern part of the county. Urban flooding occurred in Lawrenceburg.
Trees were blown down in that section of the county.
Trees were down.
A tree was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506320, 5506321, 5506322, 5506323, 5506324, 5506325, 5506326, 5506327, 5506328, 5506329.